Alert archive / Ohio / Special Marine Warnings in 2004

Special Marine Warning 13, NWS Cleveland, OH

May 8, 2004

NWS Cleveland, OH issued this special marine warning at May 8, 2004, 10:28 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2004, 10:28 PM EDT (02:28 UTC)
Expired
May 9, 2004, 12:30 AM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 8, 2:45 PM EDT, 7 hours 43 minutes earlier.

Area forecast discussion, May 8, 2:45 PM EDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT SAT MAY 8 2004

.DISCUSSION...
ELEVATED CONVECTION HAS DECREASED LAST FEW HOURS. WEAK OUTLFLOW
BOUNDRY HAS SUNK SOUTH ACRS LAKE. WRMFNT IS SHALLOW AND IS OVR
EXTREME N OH/NW PA TRYING TO PUSH NWRD. AIRMASS IS DRY AND CAPPED
BUT WL WATCH FOR NEW CONVECTION THAT MAY FIRE ON INTERSECTING
BOUNDRIES THIS AFTRN AND EARLY TNGT. STILL PLENTY OF LOW LVL SHEAR.
MOST LIKELY AREA WL BE EXTREME NE OH/NW PA. ADDITIONAL NEW
CONVECTION WL LIKELY FIRE UP TO OUR WEST TNGT. TIMING DIFFICULT TO
FCST AND AS USUAL MODELS HAVE A VARIETY OF SOLUTIONS. RUC HAS NEW
ACTIVITY DVLPG OVR N INDIANA THIS AFTRN WHILE MOST OTHER MODELS
FARTHER WEST AND NOT TILL TNGT. FAVOR THE LATTER SOLUTION BASED ON
CURRENT CAPPED ENVIRONMENT OVR MIDWEST. OUTSIDE OF EXTREME NE OH/NW
PA WL PROB HAVE TO WAIT UNTIL EARLY MORN HOURS FOR NEXT THREAT OF
SHOWERS/STORMS THEN WL LIKELY CROSS EXTREME N PART OF FCST AREA BY
DAYREAK AND GFS INDICATES COULD BE A SECOND (WEAKENING?) COMPLEX OF
STORMS BY MIDDAY SUNDAY. WL GO WITH HIGHER CHC POPS LATER TNGT AND
SUNDAY WITH LIKELY POPS EXTREME NE OH/NW PA. WARM FRONT MAY FINALLY
SHIFT WELL NORTH ON MONDAY BUT PLUME OF GULF MOISTURE CURRENTLY OVR
TX AND LA APPEARS TO BE HEADED NORTH INTO FCST AREA AND WITH HIGH
THETA E AND WARM TEMP/DEWPOINTS AND INCREASING CAPES WILL ALLOW FOR
AFTRN STORMS MONDAY. GUIDANCE TEMPS MAY BE TOO WARM SUNDAY BASED ON
CLOUDS AND SHOWER ACTIVITY IN AREA BUT SHOULD WARM UP MONDAY.

IN THE EXTENDED...COLD FRONT APPEARS TO TRY AND SAG SOUTH AGAIN MON
NGT AND TUE AND MAY TAKE A RUN AT GETTING ACRS LAKE ERIE. THEN
SHOULD SHIFT BACK NORTH TUE NGT INTO WED. WL TAKE A STAB AT
KEEPING TUE NGT THRU WED NGT DRY. ECMWF TRIES TO BACKDOOR FNT SWRD
AGAIN THIS WEEKEND WHILE GFS BRINGS A STRONGER PUSH OF CANADIAN AIR
ACROSS THE GRTLKS BY SATURDAY SO WL TREND TOWARD DRIER AND SOMEWHAT
COOLER WEATHER AT THE END OF THE FCST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&

KOSARIK
Hazardous weather outlook, May 8, 5:18 AM EDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EDT SAT MAY 8 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
518 AM EDT SAT MAY 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE
AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT
LATE THIS AFTERNOON AND EVENING.  SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE.  THESE STORMS COULD PRODUCE LARGE HAIL...STRONG
WINDS...AND LOCALIZED FLOODING.  ISOLATED TORNADOES ARE ALSO
POSSIBLE.
THE AREA WITH THE BEST POTENTIAL FOR SEVERE WEATHER IS NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

DJB

In the hours before

Local storm report, May 8, 8:30 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT SAT MAY 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     CORRY                   41.93N 79.64W
05/08/2004                   ERIE               PA   LAW ENFORCEMENT

            TWO LARGE LIMBS DOWN.

&&

FMK
Special weather statement, May 8, 9:43 PM EDT, 45 minutes before
OHZ003-006>008-090245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT SAT MAY 8 2004

SEVERE THUNDERSTORM WATCH #165 THAT WAS IN EFFECT FOR...LUCAS...
OTTAWA...WOOD AND SANDUSKY COUNTIES... HAS BEEN CANCELLED.

SOME THUNDERSTORMS WILL MOVE INTO NORTHWEST OHIO LATER TONIGHT...SOME
OF THESE STORMS MAY HAVE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.
HOWEVER...NO SEVERE WEATHER IS EXPECTED IN NORTHWEST OHIO THROUGH
MIDNIGHT.

KIELTYKA
Special weather statement, May 8, 9:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT..CORRECTED..
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT SAT MAY 8 2004

OHZ003-006>008-090245-
LOCAS OH-WOOD OH-OTTAWA OH-SANDUSKY OH-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...
BOWLING GREEN...FREMONT
943 PM EDT SAT MAY 8 2004

SEVERE THUNDERSTORM WATCH #165 THAT WAS IN EFFECT FOR...LUCAS...
OTTAWA...WOOD AND SANDUSKY COUNTIES... HAS BEEN CANCELLED.

SOME THUNDERSTORMS WILL MOVE INTO NORTHWEST OHIO LATER TONIGHT...SOME
OF THESE STORMS MAY HAVE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.
HOWEVER...NO SEVERE WEATHER IS EXPECTED IN NORTHWEST OHIO THROUGH
MIDNIGHT.

CORRECTED CODING
KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:09 PM EDTSpecial Marine WarningCLE51 min
May 9, 3:38 AM EDTSpecial Marine WarningCLE97 min
May 9, 5:20 AM EDTSpecial Marine WarningCLE85 min
May 9, 7:05 PM EDTSevere Thunderstorm WarningCLELucas40 min
May 9, 7:07 PM EDTSpecial Marine WarningCLE113 min
May 9, 7:20 PM EDTSpecial Marine WarningCLE100 min
May 8, 8:16 PM EDTSevere Thunderstorm WarningCLEErie59 min
May 8, 10:54 PM EDTSevere Thunderstorm WarningCLEErie66 min

Nearby

Special Marine Warnings in Ohio, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.